Alert archive / North Carolina / Gale Warnings in 2014

Gale Warning 12, NWS Wilmington, NC

April 19, 2014

NWS Wilmington, NC issued this gale warning at Apr 19, 2014, 2:05 AM EDT. It was in force for 47 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2014, 2:05 AM EDT (06:05 UTC)
Expired
Apr 21, 2014, 1:14 AM EDT
In force
47 hr
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

347 
WHUS72 KILM 190605
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
205 AM EDT SAT APR 19 2014

AMZ250-252-254-256-192000-
/O.UPG.KILM.SC.Y.0037.000000T0000Z-140420T2200Z/
/O.NEW.KILM.GL.W.0012.140419T0605Z-140420T2200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
205 AM EDT SAT APR 19 2014

...GALE WARNING IN EFFECT UNTIL 6 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT SUNDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...NORTHEAST 25 TO 35 KT. GUSTS UP TO 40 KT.

* SEAS...8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
RJD
6 follow-up statements
131 
WHUS72 KILM 191911
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
311 PM EDT SAT APR 19 2014

AMZ250-252-254-256-200400-
/O.CON.KILM.GL.W.0012.000000T0000Z-140420T2200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
311 PM EDT SAT APR 19 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY...

* WINDS...NORTHEAST 20 TO 30 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
038 
WHUS72 KILM 192047
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
447 PM EDT SAT APR 19 2014

AMZ250-252-254-256-200630-
/O.CON.KILM.GL.W.0012.000000T0000Z-140420T2200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
447 PM EDT SAT APR 19 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY...

* WINDS...NORTHEAST 20 TO 30 KT...WITH FREQUENT GUSTS UP TO 35 KT
  LATER TONIGHT THRU MUCH OF SUNDAY.

* SEAS...4 TO 7 FEET THROUGH EARLY THIS EVENING BUILDING TO 6 TO 9
  FEET OVERNIGHT AND CONTINUING THRU SUNDAY. 10 FOOTERS ARE POSSIBLE
  ACROSS THE OUTER WATERS...15 TO 20 NM OFF CAPE FEAR AND OFF CAPE
  ROMAIN RESPECTIVELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
DOUGH
176 
WHUS72 KILM 200617
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
217 AM EDT SUN APR 20 2014

AMZ250-252-254-256-202000-
/O.EXT.KILM.GL.W.0012.000000T0000Z-140421T0300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
217 AM EDT SUN APR 20 2014

...GALE WARNING NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WINDS...NORTHEAST 25 TO 35 KT. GUSTS TO 40 KT.

* SEAS...7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
RJD
829 
WHUS72 KILM 201920
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
320 PM EDT SUN APR 20 2014

AMZ250-252-254-256-210300-
/O.CON.KILM.GL.W.0012.000000T0000Z-140421T0300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
320 PM EDT SUN APR 20 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WINDS...NORTH 25 TO 35 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

9
120 
WHUS72 KILM 210251
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1051 PM EDT SUN APR 20 2014

AMZ250-252-254-256-210600-
/O.EXT.KILM.GL.W.0012.000000T0000Z-140421T0600Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1051 PM EDT SUN APR 20 2014

...GALE WARNING NOW IN EFFECT UNTIL 2 AM EDT MONDAY...

* WINDS...NORTH 30 TO 35 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
359 
WHUS72 KILM 210514
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
114 AM EDT MON APR 21 2014

AMZ254-256-211600-
/O.CAN.KILM.GL.W.0012.000000T0000Z-140421T0600Z/
/O.NEW.KILM.SC.Y.0038.140421T0514Z-140421T1900Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
114 AM EDT MON APR 21 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTH 20 TO 25 KT.

* SEAS...5 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ250-252-211600-
/O.CAN.KILM.GL.W.0012.000000T0000Z-140421T0600Z/
/O.NEW.KILM.SC.Y.0038.140421T0514Z-140422T0100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
114 AM EDT MON APR 21 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING.
THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTH 25 TO 30 KT.

* SEAS...6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
RJD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this gale warning went out at Apr 19, 1:34 AM EDT, 31 minutes earlier.

Area forecast discussion, Apr 19, 1:34 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
134 AM EDT SAT APR 19 2014

.SYNOPSIS...
LOW PRESSURE OVER NORTH FLORIDA WILL MOVE SLOWLY UP THE SOUTHEAST
COAST THROUGH MONDAY. STIFF NORTHEAST WINDS WILL CONTINUE THROUGH
SUNDAY. WIDESPREAD RAIN WILL BECOME MORE SPORADIC AS THE WEEKEND
PROGRESSES. HIGH PRESSURE WILL THEN REASSERT ITSELF BRIEFLY BEFORE A
COLD FRONT MOVES THROUGH LATE ON TUESDAY. DRY HIGH PRESSURE WILL
RETURN BY THE END OF THE UPCOMING WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 1100 PM FRIDAY...KLTX AS WELL AS MOSAIC RADAR TRENDS ILLUSTRATE
THE RAIN COMPLETELY BLANKETING THE ILM CWA. WIDESPREAD STRATIFORM
LIGHT TO MODERATE RAIN IS NOW FALLING ACROSS THE FA...WITH POCKETS
OF HEAVIER RAIN ACROSS WILLIAMSBURG AND HORRY COUNTIES. THE SFC
COASTAL TROF LIES NE-SW JUST OFFSHORE AND PARALLEL TO THE ILM
COASTAL CWA. THE HEAVIER RAIN ACROSS THE MENTIONED ILM CWA IS
ASSOCIATED WITH CONVECTION THAT WAS SOUTH OF THE COASTAL TROF THAT
PUSHED NORTHWARD ACROSS THIS TROF AND THEN ONSHORE WHERE
INSTABILITY LACKED TO SUSTAIN THE CONVECTION. AS A RESULT...THIS
CONVECTIVE PCPN TRANSITIONED INTO STRATIFORM MODERATE TO POCKETS
OF HEAVY RAIN. WITH ALL THIS SAID...LOOKING AT CATEGORICAL POPS
FOR THE REMAINDER OF THE OVERNIGHT AND INTO THE 1ST HALF OF
SATURDAY.

HIGH TIDE LEVELS TO REMAIN BELOW MINOR COASTAL FLOOD ADVISORY
CRITERIA OVERNIGHT...WITH THE PEAK OCCURRING AROUND MIDNIGHT.
VIA CURRENT RADAR TRENDS AND THE LATEST HRRR OUTPUT...THE ONSHORE
MOVEMENT OF MODERATE TO HEAVY PCPN CURRENTLY BEING EXPERIENCED BY
CHS...WILL TRANSLATE NORTHWARD OVERNIGHT INTO THE ILM CWA. IT IS
PROGGED TO LOSE SOME OF ITS PUNCH AS IT REACHES THE ILM CWA DURING
THIS LATE EVENING THROUGH THE SAT PRE-DAWN HOURS. AS A RESULT...
HAVE REFRAINED FROM ISSUING A COASTAL FLOOD ADVISORY AT THIS TIME
FOR DOWNTOWN ILM AND PORTIONS OF CAPE FEAR SOUTH OF SNOWS CUT
RIDGE. WILL CONTINUE TO MONITOR FOR INCREASING RAINFALL COINCIDING
WITH THE HIGH ASTRONOMICAL TIDES. HOWEVER...LIKE PREVIOUSLY SAID...
LOOKS LIKE THE HEAVIER PCPN TO ARRIVE MUCH LATER THEN THE HIGH TIDE
OCCURRENCE LATE THIS EVENING.

MIN TEMPS TONIGHT LOOK AOK...WITH VERY LITTLE MASSAGING NEEDED TO
THE DOWNSIDE. VIA VARIOUS MODEL TIME HEIGHT DISPLAYS ACROSS THE
FA...A NE-ENE 30 TO 40 KT WIND WILL PERSIST JUST OFF THE DECK
OVERNIGHT THRU SATURDAY. SOME OF THESE WINDS MAY GET CARRIED TO
THE SFC AS WIND GUSTS OR BY FURTHER INCREASING SUSTAINED VALUES.
AS A RESULT...HAVE TWEAKED WINDS UPWARDS ACROSS THE CWA ESPECIALLY
CLOSER TO THE COAST WHERE WINDS ARE PRIMARILY ONSHORE. WITH THE
COASTAL TROF REMAINING OFFSHORE...OVERNIGHT TEMPS WILL HOLD IN THE
50S CLOSER TO THE COAST AND IN THE 40S THE FURTHER INLAND.

PREVIOUS DISCUSSION...........................................
AS OF 300 PM FRIDAY...A CUTOFF LOW WILL DRIFT ACROSS THE GULF COAST
STATES THROUGH THE OVERNIGHT HOURS. THE ASSOCIATED SURFACE LOW WILL
SLOWLY MOVE FROM THE NORTHERN GULF OF MEXICO...ACROSS NORTHERN
FLORIDA TO REACH THE GEORGIA COAST BY 12Z SATURDAY. LOW-LEVEL
CONVERGENCE IN THE VICINITY OF THE SURFACE LOW AND ALONG THE WARM
FRONTAL BOUNDARY JUST OFFSHORE WILL COUPLE WITH MID AND UPPER-LEVEL
DIFFLUENCE AHEAD OF THE CUTOFF LOW TO ENHANCE LIFT ACROSS THE REGION
THROUGH TONIGHT. THE WIDESPREAD RAINFALL CURRENTLY SURGING FROM THE
NORTHERN GULF ACROSS MUCH OF GEORGIA WILL PROGRESS NORTHEAST AND
OVERSPREAD THE CWA THIS EVENING. THE SURFACE TROUGH/FRONTAL BOUNDARY
IS EXPECTED TO REMAIN OFFSHORE OVERNIGHT WHICH WILL RESULT IN
CONTINUED NORTHEAST SURFACE WINDS FOR THE ILM CWA. MOS GUIDANCE IS
IN VERY GOOD AGREEMENT WITH MIN TEMPS TONIGHT. WITH A MIXED BOUNDARY
LAYER...EXPECT LOWS TO RANGE FROM AROUND 50 INLAND TO NEAR 55 ALONG
THE COAST.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
AS OF 300 PM FRIDAY...PERIOD WILL LIKELY BEGIN WITH AN ONGOING
WIDESPREAD RAINFALL EVENT ASSOCIATED WITH A LOW PRESSURE CENTER AND
ITS ASSOCIATED FRONTAL SYSTEM OVER THE DEEP SOUTH. SATURDAY MORNING
WILL FIND THE LOW MOVING OFFSHORE NORTHERN FLORIDA AND INTO THE
ATLANTIC WITH A WARM FRONT LINED UP JUST OFFSHORE THE SOUTHEAST US
COAST. THE LOW WILL DRIFT NORTHEAST THROUGH THE SHORT TERM WITH
LITTLE CHANGE IN INTENSITY AS IT WILL BE NEARLY VERTICALLY STACKED
WITH ITS ASSOCIATED UPPER LOW. HAVE AGAIN LEANED ON THE GFS/ECMWF
SOLUTIONS AS THEY SEEMED IN BETTER AGREEMENT THAN THE NAM WHICH GOES
FOR AN OVERALL DRYER FORECAST. DID NOT LIKE HOW THE NAM WEAKENS AND
THEN TRIES TO WASH OUT THE SYSTEM EARLY. PREVIOUS EXPERIENCE SHOWS
THAT THESE TYPES OF SYSTEMS HANG IN LONGER THAN GUIDANCE WOULD
INDICATE.

GIVEN THE ABOVE AND BASED ON MOVEMENT OF SYSTEM WILL START OFF
SATURDAY WITH WIDESPREAD MODERATE STRATIFORM RAIN AND GRADUALLY
TAPERING OFF PRECIPITATION THEREAFTER. CHANCE POPS AND EXTENSIVE
CLOUD COVER WILL EXTEND INTO SUNDAY...WITH CLEARING SKIES SUNDAY
NIGHT AND NO MENTIONABLE POPS AFTER MIDNIGHT.

A COOL NORTHEAST FLOW AND EXTENSIVE CLOUD COVER WILL SUPPRESS
DAYTIME TEMPERATURES...WITH HIGHS RANGING FROM THE UPPER 50S TO
LOWER 60S ON SATURDAY...AND UPPER 60S ON SUNDAY. OVERNIGHT
TEMPERATURES WILL BE ON THE MILD SIDE...MAINLY UPPER 40S TO LOWER
50S BOTH NIGHTS.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 300 PM FRIDAY...COOL AND UNSETTLED TO BEGIN THE PERIOD...BUT
WARMER AND MORE TYPICAL MID-SPRING WEATHER EXPECTED TO FOLLOW FOR
THE MIDDLE AND END OF THE UPCOMING WEEK.

A VERY SLOW MOVING CUTOFF LOW AND ITS ASSOCIATED SURFACE
REFLECTION WILL FINALLY BE PUSHING AWAY FROM THE COAST MONDAY AS A
WEAK RIDGE OF HIGH PRESSURE BUILDS SOUTH AND DEFLECTS IT OFFSHORE.
WHILE LOW LEVEL CLOUDINESS MAY PERSIST THE FIRST PART OF
MONDAY...DRYING OF THE COLUMN WILL OCCUR THROUGH THE DAY AND A LOT
OF SUNSHINE IS EXPECTED MONDAY WITH TEMPS JUST BELOW SEASONABLE
NORMS. THIS WILL BE SHORT LIVED HOWEVER...AS A COLD FRONT WORKS
EAST ON TUESDAY...LIKELY CROSSING THE CWA TUESDAY NIGHT. THIS WILL
BE ACCOMPANIED BY GOOD CHANCES FOR SHOWERS AND ISOLATED TSTMS.
AHEAD OF THIS COLD FRONT TEMPS WILL WARM WELL INTO THE 70S...BUT
SOME CAA BEHIND THE BOUNDARY WILL DRIVE TEMPS TO SEASONABLE OR
JUST BELOW AGAIN WED/THU...EVEN WITH AMPLE LATE-APRIL SUNSHINE.
HIGH PRESSURE DRIFTING OFFSHORE BY THE END OF THE WEEK WILL BEGIN
A NICE WARMING TREND BEGINNING ON FRIDAY.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
AS OF 06Z...EXPECT IFR CONDITIONS TO PREVAIL OVERNIGHT AS -RA/RA
CONTINUES TO SPREAD ACROSS THE EASTERN CAROLINAS. THE CONSTANT
RAINFALL SHOULD HELP TO LOWER CIGS BELOW 1KFT AT MOST TERMS.
NORTHEAST WINDS 15 KT WITH GUSTS OVER 20 KT WILL CONTINUE INTO THIS
MORNING. SLOW-MOVING LOW PRESSURE OVER NORTH FLORIDA WILL BRING
RAIN THROUGH MUCH OF THE DAY. FCST SOUNDINGS AND GUIDANCE ARE IN
GOOD AGREEMENT ABOUT IFR STRATUS PERSISTING THROUGH THE MORNING
HOURS. CIGS MAY LIFT TO MVFR IN THE AFTERNOON...BUT THIS LOOKS LIKE
THE BEST CASE SCENARIO. LOOK FOR GUSTY NORTHEAST WINDS 15-25 KT
DURING THE DAY AS A WARM FRONT REMAINS POSITIONED OFFSHORE. MVFR/IFR
CIGS ARE EXPECTED TO REMAIN IN PLACE THROUGH THE END OF THE TAF
PERIOD...EVEN AS THE RAIN TAPERS OFF BY EVENING.

EXTENDED OUTLOOK...MVFR/IFR CIGS WILL LINGER OVERNIGHT SATURDAY INTO
SUNDAY...LOWEST ALONG THE COAST. BECOMING VFR ON MONDAY. CHANCE OF
SHOWERS ON TUESDAY WITH A COLD FRONT. VFR ON WEDNESDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1100 PM FRIDAY...NE-ENE WINDS REMAIN QUITE ACTIVE ACROSS THE
AREA WATERS. A TIGHTENED SFC PG FOR THE REMAINDER OF THE NIGHT AND
CONTINUING INTO SATURDAY...AND THE 40+ KT WINDS JUST OFF THE
DECK...WILL COMBINE TO PRODUCE A NE WIND AT 15-25 KT ACROSS THE
LOCAL WATERS FOR THE REMAINDER OF THE NIGHT AND INTO SATURDAY.
STRONGLY WORDED SCA REMAINS IN PLACE BUT WILL HAVE TO ONCE AGAIN
WATCH FOR FUTURE CONDITIONS THAT MAY REQUIRE GALES. SIGNIFICANT
SEAS WILL HOLD RELATIVELY IN THE 4 TO 7 FOOT RANGE WITH SEAS
APPROACHING 8 TO 9 FT ACROSS THE OUTER WATERS OFF CAPE FEAR...AND
ALSO OFF CAPE ROMAIN. DOMINANT PERIODS WILL RUN 6 TO 7 SECONDS.

PREVIOUS DISCUSSION.................................
AS OF 3:00 PM FRIDAY...SURFACE LOW PRESSURE WILL DRIFT FROM THE
NORTHERN GULF OF MEXICO ACROSS NORTHERN FLORIDA TO THE GEORGIA
COAST BY EARLY SATURDAY. AN ASSOCIATED FRONTAL BOUNDARY WILL
EXTEND NORTHEASTWARD FROM THE LOW CENTER AND WILL APPROACH THE
COASTAL WATERS FROM THE SOUTH OVERNIGHT. AS THE FRONT NEARS THE
WATERS...WINDS WILL VEER TOWARDS THE ENE AND ARE EXPECTED TO
LIGHTEN UP A BIT IN RESPONSE TO A WEAKER GRADIENT. DESPITE THE
POSSIBILITY OF WINDS FALLING BELOW SMALL CRAFT ADVISORY
THRESHOLDS...ROUGH SEAS WILL WARRANT ITS CONTINUATION THROUGHOUT
THE PERIOD.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 300 PM FRIDAY...SMALL CRAFT ADVISORY WILL EXTEND THROUGH
MOST...IF NOT ALL OF THE NEAR TERM AS A STEADY MODERATE
NORTHEASTERLY FLOW WILL CONTINUE THROUGH THE PERIOD. ALTHOUGH WINDS
EARLY IN THE PERIOD ON SATURDAY MORNING WILL BE MODEST...ONLY IN THE
10 TO 15 KT RANGE...THEY WILL INCREASE TO 20 TO 25 KTS SATURDAY
NIGHT AS A LOW PRESSURE SYSTEM MOVES EAST OF FLORIDA. SEAS WILL
BUILD INTO THE 6 TO 10 FT RANGE AS A RESULT. HAZARDOUS BOATING
CONDITIONS WILL LIKELY EXTEND THROUGH THE ENTIRE WEEKEND.

LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 300 PM FRIDAY...SLOW MOVING LOW PRESSURE OFF THE SOUTHEAST
COAST WILL GRADUALLY SHIFT AWAY FROM THE AREA ON MONDAY...LEAVING
NORTHERLY WINDS WHICH WILL EASE FROM 15-20 KTS EARLY TO LESS THAN 10
KTS MONDAY NIGHT. A RIDGE OF HIGH PRESSURE THEN BUILDS DOWN INTO THE
AREA BRIEFLY AHEAD OF A COLD FRONT WHICH WILL CROSS TUESDAY NIGHT.
WINDS RESPOND QUICKLY TO THESE CHANGING CONDITIONS...BECOMING SW AT
10-20 KTS TUESDAY...AND THEN QUICKLY VEERING TO THE NW BEHIND THE
COLD FRONT TUESDAY NIGHT AT 15-25 KTS. THIS IS WHEN THE HIGHEST SEAS
ARE EXPECTED AS WELL...AND SOME 6 FT SEAS ARE POSSIBLE TUESDAY INTO
WEDNESDAY WHEN A BRIEF SCA MAY BE NEEDED. WINDS THEN REMAIN FROM THE
NW ON WEDNESDAY...BUT WITH SLOWLY DECREASING SPEEDS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR AMZ250-252-254-
     256.

&&

NEAR TERM...DCH/CRM
SHORT TERM...REK
LONG TERM...JDW
AVIATION...BJR/RJD
Hazardous weather outlook, Apr 18, 8:12 PM EDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
812 PM EDT FRI APR 18 2014

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-200015-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
812 PM EDT FRI APR 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-200015-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
812 PM EDT FRI APR 18 2014

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 7 AM EDT SATURDAY
THROUGH SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-200015-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
812 PM EDT FRI APR 18 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DCH

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 1:21 AM EDTSpecial Marine WarningILM84 min
Apr 19, 4:06 AM EDTSpecial Marine WarningILM84 min
Apr 19, 4:22 AM EDTAreal Flood AdvisoryILMBrunswick, New Hanover113 min
Apr 19, 6:02 AM EDTAreal Flood AdvisoryILMBrunswick, New Hanover, Pender118 min
Apr 19, 10:10 AM EDTRiver Flood WarningILMRobeson4 days
Apr 19, 4:08 PM EDTRip Current StatementILMNew Hanover, Pender28 hr
Apr 19, 10:10 AM EDTRiver Flood WarningILMDarlington, Florence4 days

Nearby

Gale Warnings in North Carolina, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.